MAUDE Adverse Event Report: CLARIANCE SAS ERISMA-LP; SCREWDRIVER SHAFT

CLARIANCE SAS ERISMA-LP; SCREWDRIVER SHAFT
Model Number 18911039
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual examination at the macroscopic level revealed that the fracture was located at the distal tip of the screwdriver shaft.The fractured tip was not provided for analysis.The fracture analysis report suggests that the driver underwent a bending overload on the hex lobes of the shaft, arising from an improper handling of the instrument.A review of the device history record has been conducted.No issue has been identified during the manufacturing and the release of this product that could have contributed to the problem reported by the customer.Additionally, no systematic trend of such occurrence has been observed.Therefore, no immediate action is required.
 
Event or Problem Description
The distal tip of screwdriver broke off while inserting a polyaxial pedicle screw.The broken tip has not been retrieved.It is captured in the screw head inside of the patient without any possibility of migration.Surgery was completed with no further complications.

Brand Name
ERISMA-LP
Common Device Name
SCREWDRIVER SHAFT
Manufacturer (Section D)
CLARIANCE SAS
18 rue robespierre
beaurains, 62217
FR  62217
MDR Report Key7832086
Report Number3008992889-2018-00001
Device Sequence Number11051684
Product Code NKB
UDI-Device Identifier03700780625154
UDI-Public(01)03700780625154(10)H224X(11)170321
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number18911039
Device Catalogue Number18911039
Device Lot NumberH224X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2018
Initial Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight111